Alert archive / Maine / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 29, 2013, 5:51 PM EDT for Somerset County, Maine. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2013, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 29, 2013, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 129 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:55 PM EDT | TSTM WND DMG | Madison, ME | TREE DOWN IN MADISON. TIME ESTMIATED. |
| Jun 29, 6:00 PM EDT | TSTM WND DMG | Cornville, ME | TREES DOWN ON WEST RIDGE ROAD. TIME ESTIMATED |
| Jun 29, 6:00 PM EDT | TSTM WND DMG | Embden, ME | TREES DOWN IN THE EMBDEN AND SOLON AREA. TIME ESTIMATED. |
| Jun 29, 6:00 PM EDT | TSTM WND GST 60 | 3 Ssw Athens, ME | SPURWINK HAD STRONG WINDS ESTIMATED AT 60 MPH. POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS51 KGYX 292151
SVRGYX
MEC025-292230-
/O.NEW.KGYX.SV.W.0049.130629T2151Z-130629T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
551 PM EDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 630 PM EDT...
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MADISON...OR 8 MILES NORTHWEST OF SKOWHEGAN...AND MOVING NORTHEAST
AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORNVILLE...ATHENS...BRIGHTON...HARMONY...HARTLAND AND SAINT
ALBANS.
LAT...LON 4489 6939 4474 6984 4488 6994 4511 6965
4510 6964 4502 6961 4503 6951
TIME...MOT...LOC 2151Z 236DEG 24KT 4486 6981
$$
KIMBLE2 follow-up statements
383
WWUS51 KGYX 292209
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
609 PM EDT SAT JUN 29 2013
MEC025-292230-
/O.CON.KGYX.SV.W.0049.000000T0000Z-130629T2230Z/
SOMERSET ME-
609 PM EDT SAT JUN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN SOMERSET COUNTY...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING STRAIGHT LINE
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATHENS...OR
11 MILES NORTHEAST OF SKOWHEGAN...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARMONY...HARTLAND AND SAINT ALBANS.
LAT...LON 4489 6939 4478 6971 4494 6980 4502 6961
4503 6951
TIME...MOT...LOC 2209Z 236DEG 29KT 4493 6958
$$
KIMBLE342 WWUS51 KGYX 292220 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 620 PM EDT SAT JUN 29 2013 MEC025-292230- /O.CON.KGYX.SV.W.0049.000000T0000Z-130629T2230Z/ SOMERSET ME- 620 PM EDT SAT JUN 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTHEASTERN SOMERSET COUNTY... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HARMONY...OR 11 MILES SOUTHWEST OF DEXTER...MOVING NORTHEAST AT 35 MPH. LAT...LON 4489 6939 4483 6957 4502 6961 4503 6951 TIME...MOT...LOC 2220Z 245DEG 31KT 4495 6944 $$ KIMBLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:50 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 29, 5:50 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
550 PM EDT SAT JUN 29 2013
.SYNOPSIS...
A STATIONARY FRONT WILL WAVER OVER EASTERN NEW YORK AND WESTERN
NEW ENGLAND OVER THE NEXT SEVERAL DAYS. THIS BOUNDARY WILL ACT AS
A FOCUS FOR SHOWERS AND THUNDERSTORMS KEEPING THE NORTHEAST UNITED
STATES IN AN UNSETTLED WEATHER PATTERN.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
STRONG STORMS CONTINUE TO MOVE ACROSS CENTRAL NH AND CENTRAL
MAINE NEAR AREAS OF DIFFERENTIAL HEATING. WE HAVE RECEIVED REPORTS
OF LARGE HAIL AND DAMAGING WINDS AS THESE MOVE NE. HEAVY RAIN AND
FLOODING ARE ALSO A CONCERN AS CELLS TRAIN OVER THE SAME
LOCATIONS. ROTATION HAS BEEN NOTED...AND WHILE THE STORMS ARE
MOVING INTO AN AREA WITH LOWER LCLS AND BETTER 0-1 KM SHEAR...LACK
OF OVERALL STORM ORGANIZATION WILL KEEP THE TORNADO THREAT LOW.
MUCH OF THE COAST REMAINS IN AN AREA OF CIN THANKS TO CLOUD COVER
AND WILL LIKELY REMAIN PRECIPITATION FREE. ADDITIONAL ISOLATED
CELLS NOW FORMING OVER PORTIONS OF NH HAVE MUCH LESS TO WORK WITH
AND WILL BE RELYING PRIMARILY ON UPSLOPE INFLUENCES.
THE HRRR HAS BEEN TRACKING THIS CONECTIVE EVENT WELL AND HAVE
BASED POPS AND QPF ON ITS OUTPUT FOR THE NEXT FEW HOURS.
&&
.PREVIOUS DISCUSSION...
STRONG SFC HEATING HAS PUSHED THE WARM FNT THRU MOST OF NH AND
NEARBY WRN ME. THIS HAS YIELDED BETWEEN 1000-1500 J/KG CAPE ACROSS
THAT AREA. IN ADDITION...MID LVL JET STREAK IS SUPPORTING 40-50
EFFECTIVE SHEAR...MORE THAN ENOUGH FOR ORGANIZED CONVECTION.
HOWEVER...S/WV TROF HAS RACED ACROSS THE REGION...EFFECTIVELY
LEAVING BEHIND THE BEST INSTABILITY. THE RESULT HAS BEEN
CONVECTION THAT IS MOSTLY DIURNALLY DRIVEN IN NATURE. IT HAS BEEN
TIED TO HIGH TERRAIN FOR INITIATION...AND HAS STRUGGLED AS IT
MOVES NEWD.
GIVEN THE LACK OF STRONGER FORCING MECHANISM...FEEL THAT MOST OF
THE CONVECTION WILL REMAIN DIURNALLY DRIVEN AND WEAKEN QUICKLY
AFTER SUNSET. UNTIL THEN ISOLD TO SCT STRONGER STORMS WILL BE PSBL
IN THIS ENVIRONMENT. STEEP LLVL LAPSE RATES WILL SUPPORT DMGG WIND
GUSTS IN STRONGER STORMS...AS WELL AS MARGINALLY SEVERE HAIL.
STRONG SPEED SHEAR IN THE LOWEST LVLS WILL ALSO SUPPORT A NON-ZERO
TORNADO THREAT...ESPECIALLY NEAR DIFFUSE CONFLUENCE ZONE OVER WRN
NH. THE MAIN THREAT WILL LIKELY BE FLASH FLOODING. HIGH PWAT AIR
MASS REMAINS IN PLACE...AND STORM MOTIONS PARALLEL TO THE SLOWLY
ADVANCING BOUNDARY WILL KEEP THEM TRAINING OVER THE SAME AREAS
AGAIN AND AGAIN. THIS RESULTED IN FLASH FLOODING ACROSS SRN NH
LAST EVENING...AND SEE NO REASON WHY THIS CAN/T OCCUR AGAIN THIS
EVENING.
THE REMNANT CONVECTION WILL DRIFT EWD INTO WRN ME THIS EVENING
BEFORE DISSIPATING COMPLETELY. ONSHORE FLOW AND DIURNAL COOLING
WILL LIKELY BRING MARINE LAYER FOG/STRATUS BACK INTO COASTAL ZONES
AGAIN TONIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
FOR SUNDAY SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON ARE
EXPECT EVEN THOUGH SOME RIDING ALOFT WILL BE MOVING IN. THE
SURFACE BOUNDARY WILL STILL BE TO OUR WEST WITH PLENTY OF MOISTURE
AVAILABLE. SUNDAY NIGHT THE ACTIVITY WILL DECREASE AS WE LOSE THE
SFC HEATING. EXPECT FOG TO DEVELOP AT NIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
UPPER LOW OVER THE MIDWEST AND BERMUDA HIGH WILL KEEP A MOIST
AND WARM SOUTHERLY FLOW OVER THE REGION WITH A SFC BOUNDARY
REMAINING IN PLACE THROUGH AT LEAST MID WEEK. A SHORTWAVE MOVES
NORTH LATE MONDAY AND TUESDAY WITH A 8 TO 12 HOUR HEAVY RAIN
EVENT. PWATS FROM 1.5 TO 2 INCHES. WILL HAVE TO CONTINUE TO
MONITOR RIVERS AND STREAMS AS WE CONTINUE TO SEE A VERY WET JUNE.
THIS JUNE IN PORTLAND IS NOW THE SIXTH WETTEST SINCE 1871.
THE HEAVY RAIN MOVES OUT EARLY TUESDAY BUT IT WILL BE FOLLOWED BY
ANOTHER SHORTWAVE WITH ANOTHER BAND OF HEAVY RAIN MOVING IN LATE
TUESDAY INTO EARLY WEDNESDAY.
A LITTLE MORE RIDING MOVING IN FOR LATER WEDNESDAY AND THURSDAY
BUT AFTERNOON SHOWERS AND THUNDERSTORMS STILL POSSIBLE.
EXPECT ANOTHER SHORTWAVE TO MOVE IN FRIDAY WITH AN AREA OF RAIN/
SHOWERS.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...IFR EXPECTED IN ANY SHOWERS/THUNDERSTORMS THIS
AFTERNOON. TONIGHT...IFR OR LOWER CONDITIONS...ESPECIALLY AT THE
COAST...ARE EXPECTED IN LOW CLOUDS AND FOG. CONDITIONS IMPROVE A
BIT DAYTIME SUNDAY. BACK TO IFR IN ANY SHOWERS/THUNDERSTORMS
SUNDAY AFTN THEN IFR IN FOG SUNDAY NIGHT FOG.
LONG TERM...EXPECT IFR MONDAY IN SHOWERS AND THUNDERSTORMS AND IFR
MONDAY NIGHT IN FOG. MORE IFR TUESDAY AS MORE HEAVY RAIN MOVES IN.
EXPECT CONDITIONS TO IMPROVE TO VFR LATE MORNING WED BUT SCATTERED
IFR IN SHOWERS AND THUNDERSTORMS WED AFTERNOON. IFR IN FOG WED
NIGHT. MOSTLY VFR THURSDAY EXCEPT IN ANY AFTERNOON SHOWERS/
THUNDERSTORMS.
&&
.MARINE...
SHORT TERM...SCA FOR ALL ZONES EXCEPT PENOBSCOT BAY THROUGH
SUNDAY. THIS IS FOR SEAS AOA 5 FEET...MAINLY IN SWELLS...ALTHOUGH
THERE WILL BE SOME WIND CONTRIBUTION.
LONG TERM...SCA'S MAY BE NEEDED MONDAY AND TUESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT SUNDAY
FOR ANZ150-152-154.
&&
UPDATE...HANESHazardous weather outlook, Jun 29, 3:16 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 316 AM EDT SAT JUN 29 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-300730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 316 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. SMALL HAIL WILL ALSO BE POSSIBLE. BRIEF TORRENTIAL DOWNPOURS WILL BE BE LIKELY IN ANY STORM THAT DEVELOPS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-300730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 316 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY MOVE OVER THE WATERS TODAY...ESPECIALLY THIS AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 34 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 4:02 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT SAT JUN 29 2013
MEZ007-012-292030-
NORTHERN OXFORD-SOUTHERN OXFORD-
402 PM EDT SAT JUN 29 2013
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 430 PM
EDT...
AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF GRAFTON NOTCH STATE
PARK...OR ABOUT 10 MILES NORTHWEST OF BETHEL...MOVING NORTHEAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON
NOTCH STATE PARK AND ANDOVER THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4473 7080 4457 7057 4441 7097 4447 7103
4452 7102
KIMBLESpecial weather statement, Jun 29, 4:21 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
421 PM EDT SAT JUN 29 2013
NHZ003-004-006-292045-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-
421 PM EDT SAT JUN 29 2013
...STRONG THUNDERSTORMS WILL IMPACT CARROLL COUNTY AND GRAFTON COUNTY
THROUGH 445 PM EDT...
AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LIVERMORE...OR
ABOUT 13 MILES EAST OF LINCOLN...MOVING NORTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WATERVILLE
VALLEY...LIVERMORE...HARTS LOCATION...BARTLETT...INTERVALE...GLEN...
ECHO LAKE STATE PARK...NORTH CONWAY AND JACKSON THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4412 7135 4409 7134 4409 7132 4414 7130
4415 7129 4420 7119 4405 7104 4389 7146
4401 7157
KIMBLELocal storm report, Jun 29, 4:47 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
447 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 SE ANDOVER 44.59N 70.68W
06/29/2013 E1.25 INCH OXFORD ME PUBLIC
HAIL SIZE OF SILVER DOLLAR WITH WIND GUSTS ESTIMATED TO
45 MPH... TIME ESTIMATED BASED ON RADAR
&&
EVENT NUMBER GYX1300177
NBLocal storm report, Jun 29, 5:09 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
509 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 N CARTHAGE 44.67N 70.48W
06/29/2013 FRANKLIN ME TRAINED SPOTTER
TREES DOWN
0500 PM HAIL 3 N CARTHAGE 44.67N 70.48W
06/29/2013 E0.88 INCH FRANKLIN ME TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER GYX1300178
EVENT NUMBER GYX1300179
NBLocal storm report, Jun 29, 5:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
515 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 SE ANDOVER 44.59N 70.68W
06/29/2013 M2.00 INCH OXFORD ME PUBLIC
PICTURES OF HAIL VERIFIED 2 INCH SIZE... WIND GUSTS
ESTIMATED TO 45 MPH... TIME ESTIMATED BASED ON RADAR
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER GYX1300177
NBSpecial weather statement, Jun 29, 5:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 523 PM EDT SAT JUN 29 2013 MEZ012-292200- SOUTHERN OXFORD- 523 PM EDT SAT JUN 29 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 600 PM EDT... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF GREENWOOD...OR ABOUT 6 MILES SOUTHEAST OF BETHEL...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LOCKE MILLS... GREENWOOD...WEST PARIS...BRYANT POND...MILTON...SUMNER...RUMFORD... MEXICO AND HARTFORD THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4458 7053 4436 7031 4422 7078 4433 7086 KIMBLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:11 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 50 hr | |
| Jun 29, 3:15 PM EDT | Special Weather Statement | GYX | Franklin | 30 min |
| Jun 29, 4:02 PM EDT | Special Weather Statement | GYX | Oxford | 28 min |
| Jun 29, 4:19 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 41 min |
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 51 min |
| Jun 29, 5:05 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 115 min |
| Jun 29, 5:23 PM EDT | Special Weather Statement | GYX | Oxford | 37 min |
| Jun 29, 5:28 PM EDT | Areal Flood Advisory | GYX | Franklin, Oxford, Somerset | 2 hr |
| Jun 29, 5:38 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 52 min |
| Jun 29, 6:15 PM EDT | Special Weather Statement | GYX | Androscoggin | 30 min |
| Jun 29, 6:18 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 42 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.